Hail, Kimball
- When
- June 15, 2:13 PM MST to 2:16 PM MST
- Where
- Kimball County, 10 mi N of Dix
- Measured
- 0.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.383, -103.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 1:05 PM MST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT WED JUN 15 2005 .SHORT TERM...UPPER RIDGE WILL REBUILD OVER THE CWA TONIGHT AS A SHORT WAVE INDUCES AN MCS OVER CENTRAL NEBRASKA. UPPER RIDGE WILL REMAIN CENTERED OVER THE FORECAST AREA THURSDAY AND A SHORTWAVE WILL MOVE INTO THE WESTERN PORTION OF THE CWA IN THE AFTERNOON. LOW LEVEL MOISTURE WILL BE LIMITED TONIGHT AND THURSDAY...BUT MID LEVEL MOISTURE WILL REMAIN OVER THE AREA. LIS WILL BE FROM -3 TO -5 IN THE NEBRASKA PANHANDLE THIS EVENING...WITH CAPE VALUES OVER 1000 J/KG. THETA E RIDGE AXIS WILL BE ALONG THE WY/NEB AT 00Z THIS EVENING. WILL MENTION A CHANCE OF THUNDERSTORMS THIS EVENING...WITH SOME STORMS BECOMING SEVERE IN THE NEBRASKA PANHANDLE...ESPECIALLY ACROSS THE SOUTHERN HALF. BY MIDNIGHT...SHOWERS SHOULD LINGER ACROSS THE EASTER PORTION OF THE NEBRASKA PANHANDLE...WHILE CONDITIONS IMPROVE ACROSS THE REST OF THE AREA. THURSDAY LOOKS LIKE A REPEAT OF TODAY...AND LIS WILL BE FORM -4 TO -6 EAST OF THE LARAMIE RANGE WITH CAPE VALUES OVER 2000 J/KG. BELIEVE ANOTHER ROUND OF SEVERE WEATHER WILL BE LIKELY EAST OF THE LARAMIE RANGE THURSDAY AFTERNOON. HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL. WITH THE SATURATING RAINS OF THE PAST COUPLE OF WEEKS...WILL HAVE TO WATCH THE STRONGER THUNDERSTORMS FOR THE POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHEAST PORTION OF THE CWA. .LONG TERM...FOR THURSDAY NIGHT THROUGH SATURDAY...ANY SHOWER AND THUNDERSTORM ACTIVITY WHICH DEVELOPS THURSDAY EVENING WILL DECAY QUICKLY AND MOVE OUT OF THE AREA BY MIDNIGHT. DEEP SOUTHWEST FLOW CONTINUES WITH WEST COAST CUTOFF CONTINUING TO MIGRATE SOUTH ALONG THE OREGON COAST. KEPT LOW POPS IN FOR FRIDAY AFTERNOON BUT MAINLY OVER THE MTNS. SATURDAY WILL BE DRY DUE TO MID LEVEL WARMING/SUBSIDENCE WHICH PLACES CAP OVER LOWER ATMOSPHERE. TEMPS AROUND 5 TO 10 DEGREES ABOVE NORMAL FRIDAY AND SATURDAY. FOR SUNDAY THROUGH WEDNESDAY...RIDGE AXIS ALOFT WILL EXTEND FROM THE SOUTHERN HIGH PLAINS TO THE GREAT LAKES SUNDAY THROUGH TUESDAY. DURING THE SAME TIME AN UPPER LEVEL TROUGH WILL BE ALONG THE WEST COAST. IN BETWEEN...THE CWA WILL BE IN SOUTHWEST WIND FLOW ALOFT. ON TUESDAY AND WEDNESDAY A PORTION OF ENERGY FROM THE SOUTHERN PART OF THE UPPER LEVEL TROUGH WILL LIFT AND FILL AS IT MOVES MAINLY TO THE NORTH OF THE CWA. THE MODELS ARE FAIRLY SIMILAR NOW...WITH ALL MODELS TRENDING FURTHER WEST AND SLOWER WITH THE UPSTREAM UPPER LEVEL TROUGH. IN ADDITION ALL MODELS HAVE HIGHER HEIGHTS ALOFT OVER THE CWA THROUGH THE MID PART OF NEXT WEEK. RESULTING SURFACE TEMPERATURES WILL BE ABOVE NORMAL FOR THIS PORTION OF THE FORECAST. AS FAR AS THUNDERSTORM ACTIVITY GOES...MUCH OF IT WILL DEPEND ON THE LOCATION OF THE SURFACE BOUNDARIES. AT THIS TIME IT APPEARS THAT A STATIONARY FRONT WILL BE OVER CENTRAL OR NORTHERN WYOMING AND THEN BACK INTO THE GREAT BASIN...ALMOST PARALLELING THE FLOW ALOFT. WAVES DEVELOP ON THE FRONT AT TIMES FOR SUNDAY THROUGH WEDNESDAY. A SURFACE LOW PRESSURE TROUGH WILL EXTEND INTO WESTERN NEBRASKA...WITH THE BOUNDARY LAYER MOIST AND UNSTABLE AHEAD OF THE FEATURE. MODELS FOR THE MOST PART KEEP THE BOUNDARY TO THE EAST OF THE CWA SO WILL KEEP THE DRY FORECAST GOING FOR NOW FOR SUNDAY THROUGH WEDNESDAY. SUNDAY AND MONDAY LOOK TO BETTER DAYS FOR ANY THUNDERSTORMS IN THE EAST PART OF THE CWA. BUT EVEN IF THERE IS SOME ACTIVITY THE WARM TEMPERATURES ALOFT SHOULD KEEP COVERAGE BELOW THAT OF CLIMATOLOGY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && KMD/DEMKO/WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT WED JUN 15 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 945 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE BY EVENING. LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY STORMS THAT DEVELOP. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND GUSTS GREATER THAN 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP BOTH THURSDAY AND FRIDAY. A FEW OF THE STORMS MAY BE STRONG AGAIN THURSDAY AFTERNOON OR EVENING. MAINLY DRY WEATHER IS EXPECTED SATURDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. WYZ061>066-161130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 945 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING EACH AFTERNOON FROM THURSDAY THROUGH SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER STORMS MAY PRODUCE LOCALIZED HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STARK/KMD
The Cheyenne radar (KCYS), 112 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453594.